Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 25, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 17, 2000, 11:27 PM EDT for Dillon County, Florence County, Marion County, South Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2000, 11:27 PM EDT (03:27 UTC)
- Expired
- Apr 18, 2000, 12:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Dillon County, SC, Florence County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 99 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 11:35 PM EDT | Hail 0.75 | Floydale, SC | Law enforcement reported dime size hail. |
| Apr 18, 12:10 AM EDT | Hail 0.75 | Nichols, SC | Trained spotter reported marble to dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 7:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 180328 SVRILM SCC033-041-067-180415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1127 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST SOUTH CAROLINA FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA DILLON COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 1215 AM EDT * AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF DILLON TO 7 MILES NORTH OF PAMPLICO TO 17 MILES SOUTHWEST OF PAMPLICO...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF DILLON TO 11 MILES SOUTHEAST OF FLORENCE TO 6 MILES WEST OF LAKE CITY...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR FLOYDALE AT 1135 PM EDT MARION AT 1145 PM EDT FORK AT 1150 PM EDT LAKE VIEW AT 1155 PM EDT MULLINS AT 1205 AM EDT RAINS AT 1210 AM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 8:53 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 17, 8:53 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 853 PM EDT MON APR 17 2000 SFC LOW HAS BEEN DROPPING SE INTO UPSTATE SC LAST SEVERAL HOURS AND 3-HR PRES CHANGE INDICATES A CONTINUED SE MOVEMENT. LI -4 OR SO ACROSS THE ENTIRE CWA AND PVA SHOULD KEEP CONVECTION GOING FOR SEVERAL MORE HOURS. INITIAL BAND OF SHRA/TSRA IS CURRENTLY PUSHING THROUGH WILLIAMSBURG...FLORENCE AND DARLINGTON COUNITES. SOME ADDITIONAL TSRA DEVELOPMENT IS OCCURRING CLOSER TO THE LOW CENTER AND MAY BE ENHANCED BY FAVORABLE POSITION OF MID/UPR JET. MARGINAL SVR THREAT WILL CONTINUE THROUGH MIDNIGHT AS WATCH 174 STATES. ANY CHANGES TO FCST WOULD BE POP ADJUSTMENT AS NEEDED AT ISSUANCE TIME BUT OVERALL EXPECT NO MAJOR CHANGES. CWF: WILL ADJUST AS NEEDED BASED ON LATEST BUOY OBS BUT FCST GENERALLY LOOKING GOOD. .ILM...NONE. MORGAN
In the hours before
Local storm report, Apr 17, 9:15 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
915 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....K
0901 PM 1 N EFFINGHAM SC .75 INCH HAIL
04/17/00 FLORENCE
DRHLocal storm report, Apr 17, 9:58 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
958 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 3 NE FLORENCE SC 1.00 INCH HAIL
04/17/00 FLORENCE
DLLocal storm report, Apr 17, 10:01 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1001 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 3 SE HARTSVILLE SC 1.00 INCH HAIL
04/17/00 DARLINGTON
DLLocal storm report, Apr 17, 10:32 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1032 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1018 PM 2 N HARTSVILLE SC .88 INCH HAIL
04/17/00 DARLINGTON
DLLocal storm report, Apr 17, 10:42 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1042 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 PM NR LATTA SC 1.00 INCH HAIL
04/17/00 DILLON
DLLocal storm report, Apr 17, 11:09 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1109 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1116 PM 8 W KINGSTREE SC WIND DAMAGE
04/17/00 WILLIAMSBURG TREES DOWN
DLThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:01 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence | 44 min |
| Apr 17, 10:08 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 37 min |
| Apr 17, 10:31 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence | 59 min |
| Apr 17, 10:43 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 32 min |
| Apr 17, 11:16 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 59 min |
| Apr 17, 11:30 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 30 min |
| Apr 17, 11:50 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 70 min |
| Apr 17, 11:50 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 70 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.